AIDS Home > Lexiva Overdose
In clinical studies where people were given high doses of Lexiva, overdose symptoms included increased liver enzymes, which could be a sign of liver damage. After discontinuing the drug, however, the liver enzyme levels went back to normal. Treatment for a Lexiva overdose may include "pumping the stomach," giving certain medicines, or managing any symptoms that occur as a result of the overdose.
Lexiva® (fosamprenavir calcium) is a prescription AIDS and HIV treatment. It belongs to a group of HIV medications known as protease inhibitors and is always used in combination with other HIV medications. The effects of a Lexiva overdose will vary, depending on a number of factors, including the Lexiva dosage and whether it is taken with any other medicines, alcohol, food, or street drugs.
If you happen to overdose on Lexiva, seek immediate medical attention.
In studies, large doses of Lexiva caused increased liver enzymes, which can be a sign of liver damage. In these studies, the liver enzymes went back to normal after people stopped taking Lexiva, suggesting that any liver problems were only temporary.
If the Lexiva overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. It is a good idea to measure the liver enzymes (using blood tests) to make sure they go down after the overdose.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Lexiva.